MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: area representative.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the dilator of a zenith flex with spiral-z technology aaa endovascular graft iliac leg delivery system was difficult to advance over the wire during an endovascular abdominal aortic aneurysm repair (evar) procedure on an unknown patient.An attempt was made to load the iliac limb extension onto the wire prior to patient contact.Approximately ten inches of the wire was loaded into the dilator tip when the physician experienced "pronounced stoppage." the device was then flushed and the shipping stylet was reloaded into the back end of the device in an attempt to clear any obstructions.Another attempt was made to load the device back onto the wire, but the device could not be advanced further.The wire was examined and no issues were identified.A different dilator tip from another device on the back table was utilized to successfully advance the device per usual protocol.The procedure was completed successfully.When examining the device in the light, it was discovered that the issue was with the inside of the dilator tip and not with the wire.Additional information regarding device and event details has been requested, but is currently unavailable.
 
Event or Problem Description
In additional information received on 31aug2022, it was confirmed that the malfunction of the delivery system occurred prior to implantation of the graft on the patient's right side, as the device would not advance more than 10-12 inches over the stiff wire.A new device was opened to complete the procedure.No additional interventions or treatments were required due to this occurrence.A sales representative was present for the case.No part of the procedure was performed off-label or out of patient selection criteria.The graft was not altered in any way prior to the procedure.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 14sep2022.There was no evident damage to the box, inner packaging, or device.This was confirmed by the sales representative, the surgical nurse, and the scrub technician who prepped the device.A cook lunderquist wire (rpn tscmg-35-260-e-lesdc) that was in place when the initial zenith flex with spiral-z technology aaa endovascular graft iliac leg was unable to be advanced.A zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-20-90-zt, lot number: 14665753) was used to complete the procedure.
 
Additional Manufacturer Narrative
Correction: h6 - annex f.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.(b)(6).Informed cook on (b)(6) 2022 of an event with zenith flex with spiral-z aaa endovascular graft rpn: zsle-20-90-zt (product lot 14807212).During an endovascular aneurysm repair (evar) procedure, the physician was attempting to load the iliac limb onto the cook lunderquist wire guide (rpn: tscmg-35-260-e-lesdc) and was stopped by an obstruction inside of the dilator tip.Approximately 10 inches of the wire was inserted into the dilator tip when the physician experienced a pronounced stoppage.When the wire stopped inside the dilator tip, the device was then flushed.Additionally, the shipping stylet was reloaded into the back end of the device (in an attempt to clear any obstructions, etc).At this point, the physician attempted to load the device back onto the wire and the same issue was experienced as the wire stopped.Therefore, the device could not be advanced further.At this point, the wire was examined and there were no identified issues.It was realized the wire was not the issue as there was something wrong inside the dilator tip.The device never entered the patient¿s body.The device was not altered in any way prior to the procedure and protocol was per the ifu.There was no damage observed to the products inner or outer packaging, and no damage to the device prior to use.The sales representative was present during the procedure.The physician asked for a new device (zsle-20-90-zt product lot 14665753), and it was used to complete the procedure successfully.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection and functional test, of the returned device, were conducted during the investigation.One used device was received.A functional test confirmed a 0.035" wire guide was able to pass through the full length of the lumen; however, some resistance was felt at the curved portion of the device.The introducer tip was bent at the distal end of the device.The cannula was bent near the pin vise at the proximal end of the device.The device was coiled/compressed in a smaller box upon return; therefore, it is unknown if these observations are related to the procedure or return shipping.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and related sub-assembly lots revealed two non-conformances.One of the non-conforming devices was reworked and re-inspected prior to further processing.The other non-conformance was scrapped.A database search did not identify any other events associated with the reported device lot.It should be noted that this device is distributed via a one-device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The device was packaged with ifu t_zaaasz_rev4.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.¿4 warnings and precautions 4.5 implant procedure do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith spiral-z aaa iliac leg graft.10 clinical use information 10.2 inspection prior to use inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product, and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient." after review of the ifu, cook has concluded the device labeling contains appropriate warnings, precautions and instructions to the user related to the reported failure.Based on the available information, examination of the returned device, and the results of the investigation, a definitive root cause for this event could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15324205
Report Number1820334-2022-01423
Device Sequence Number5467775
Product Code MIH
UDI-Device Identifier10827002552439
UDI-Public(01)10827002552439(17)250622(10)14807212
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model NumberN/A
Device Catalogue NumberZSLE-20-90-ZT
Device Lot Number14807212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer08/31/2022
09/14/2022
11/18/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/07/2022
09/15/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETERS (SELECTIVE, SIZING AND FLUSH).; COOK ILIAC LEG (RPN: ZSLE-20-90-ZT, LOT 14665753).; COOK LUNDERQUIST WIRE (RPN:TSCMG-35-260-E-LESDC).; COOK TFFB MAIN BODY.; COOK ZSLE LEFT ILIAC LEG.; GUIDEWIRES (STIFF AND FLOPPY).; NEEDLES.; SHEATHS.
Patient SexUnknown